Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 62, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 27, 2016, 7:21 PM CDT for 4 counties in Missouri. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 27, 2016, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, MO, Macon County, MO, Putnam County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 193 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:27 PM CDT | TSTM WND GST 60 | Novinger, MO | |
| Apr 27, 7:40 PM CDT | HAIL 1 | 1 Sw Kirksville, MO | HAIL LASTED ABOUT 5 MINUTES ON THE SOUTHWEST SIDE OF CITY AND ENDED AROUND 740 PM. |
| Apr 27, 7:43 PM CDT | TSTM WND GST 60 | Kirksville, MO | |
| Apr 27, 7:43 PM CDT | HAIL 1 | Kirksville, MO | |
| Apr 27, 7:55 PM CDT | HAIL 0.75 | 5 S Downing, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 2:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
222
WUUS53 KEAX 280021
SVREAX
MOC001-121-171-197-280115-
/O.NEW.KEAX.SV.W.0062.160428T0021Z-160428T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
721 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLER COUNTY IN NORTHEASTERN MISSOURI...
EASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
ADAIR COUNTY IN NORTHEASTERN MISSOURI...
NORTHEASTERN MACON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 815 PM CDT
* AT 720 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF UNIONVILLE TO NEAR NOVINGER TO 9
MILES WEST OF LA PLATA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...LA PLATA...LANCASTER...QUEEN CITY...NOVINGER...GREENTOP...
DOWNING...BRASHEAR...GLENWOOD...GIBBS...MILLARD...WORTHINGTON...ELMER...
LIVONIA...SOUTH GIFFORD AND KIRKSVILLE REGIONAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
MISSOURI.
LAT...LON 3996 9235 3995 9272 4028 9281 4059 9286
4060 9235
TIME...MOT...LOC 0020Z 265DEG 25KT 4049 9286 4029 9275 3999 9267
HAIL...1.00IN
WIND...60MPH
$$
HAWBLITZEL3 follow-up statements
643
WWUS53 KEAX 280030
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
730 PM CDT WED APR 27 2016
MOC001-121-171-197-280115-
/O.CON.KEAX.SV.W.0062.000000T0000Z-160428T0115Z/
SCHUYLER MO-PUTNAM MO-ADAIR MO-MACON MO-
730 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SCHUYLER...EASTERN PUTNAM...ADAIR AND NORTHEASTERN MACON
COUNTIES...
AT 730 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF QUEEN CITY TO NEAR NOVINGER TO
NEAR KIRKSVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...LA PLATA...LANCASTER...QUEEN CITY...NOVINGER...GREENTOP...
DOWNING...BRASHEAR...GLENWOOD...GIBBS...MILLARD...WORTHINGTON...LIVONIA...
SOUTH GIFFORD AND KIRKSVILLE REGIONAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
MISSOURI.
LAT...LON 3996 9235 4000 9269 4029 9276 4059 9286
4060 9235
TIME...MOT...LOC 0030Z 213DEG 28KT 4049 9275 4026 9265 4011 9260
HAIL...1.50IN
WIND...60MPH
$$
HAWBLITZEL071
WWUS53 KEAX 280038
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
738 PM CDT WED APR 27 2016
MOC001-121-171-197-280115-
/O.CON.KEAX.SV.W.0062.000000T0000Z-160428T0115Z/
SCHUYLER MO-PUTNAM MO-ADAIR MO-MACON MO-
738 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SCHUYLER...EASTERN PUTNAM...ADAIR AND NORTHEASTERN MACON
COUNTIES...
AT 738 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LANCASTER TO NEAR KIRKSVILLE TO NEAR LA PLATA...
MOVING NORTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...LA PLATA...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
BRASHEAR...GLENWOOD...GIBBS...MILLARD...WORTHINGTON...LIVONIA AND
KIRKSVILLE REGIONAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
MISSOURI.
LAT...LON 3996 9235 3999 9259 4029 9269 4059 9278
4060 9235
TIME...MOT...LOC 0038Z 245DEG 24KT 4054 9259 4019 9252 4000 9245
HAIL...1.75IN
WIND...70MPH
$$
HAWBLITZEL743
WWUS53 KEAX 280109
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CDT WED APR 27 2016
MOC001-121-171-197-280119-
/O.EXP.KEAX.SV.W.0062.000000T0000Z-160428T0115Z/
SCHUYLER MO-PUTNAM MO-ADAIR MO-MACON MO-
809 PM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER...EASTERN PUTNAM...
ADAIR AND NORTHEASTERN MACON COUNTIES WILL EXPIRE AT 815 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3996 9235 3999 9259 4029 9269 4059 9278
4060 9235
TIME...MOT...LOC 0106Z 265DEG 25KT 4054 9259 4019 9252 4000 9245
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:31 PM CDT, 50 minutes earlier.
Area forecast discussion, Apr 27, 6:31 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 631 PM CDT WED APR 27 2016 .Discussion... Issued at 315 PM CDT WED APR 27 2016 Another evening of active weather looks to be in store for parts of northeast Kansas and northern Missouri tonight as our active pattern looks to continue through the weekend into next week. For the rest of the afternoon and evening hours...our weather will be dominated by a trough swinging northeast across the Central Plains. As the trough lifts across the northwest corner of Missouri the cold air swinging in aloft, and general accent along a front advancing into northwest Missouri, have sparked thunderstorms along the front. Storms moving off the front are heading north-northeast but with the whole trough shifting northeast the front, and associated storms, have already begun to move through northeast Kansas into far northwest Missouri. The storms along this boundary are expected to mostly affect areas along and north of I-35 from Kansas City north to the Iowa border, but there will be a secondary potential for storms farther east late this afternoon and evening as the trough moves a little farther east and helps focus a bit more moisture convergence across a warm front draped across northeast Missouri. Storms moving into northwest Missouri currently are working in an environment with MLCAPE values in the 1000+ J/KG range with Effective Bulk shear gradient of 30 to 40 knots. Add in low LCL height's with the cold core of the trough swinging in aloft, and you have the recipe for low topped severe thunderstorms with hail, wind and isolated tornadoes all possible. That said, the tornado threat itself looks best in north central to far northeast Missouri as you move north of a line from Bethany to Moberly MO where surface winds are backed north of the warm front. Additionally, precipitable weather values continued to run rather high, so any storm that occurs this afternoon or this evening will likely produce torrential rain. Thursday and through the weekend...With the trough moving to our northeast this evening, dragging a cold front across the region, temperatures will be cooler in the days ahead, but given the time of year saying it's going to be cooler is really just saying it's going to be rather nice through the weekend into next week with highs in the 60s to low 70s and lows in the 40s and 50s. However, along with eh cooler temperatures will come some potential for rain and thunderstorms again starting Friday as another trough, currently making landfall across California, will swing across the Central Plains bringing another few days with storm chances. However, today's trough and the cool air it is leaving behind is currently expected to keep the more active or severe thunderstorm activity located in areas well to our south. So, while we expected to get wet this weekend the severe potential is not looking good. And, because it's Spring, there looks to be another potential for storms as we reach Tuesday or Wednesday of next week. Though, the mid-range and ensemble singles for this are looking a bit iffy this far out, so confidence in when and or if precipitation return by the middle of next week is a little low. && .Aviation...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 630 PM CDT WED APR 27 2016 VFR conditions have spread across the KC terminals with MVFR clouds still just hanging on across KSTJ. Storms from earlier today have cleared the terminals and will not return other than a chance of showers at the northern KSTJ terminal which might keep the MVFR clouds in up north. Otherwise, skies will start to clear out sometime Thursday with winds veering to the northwest late in the day. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Cutter Aviation...Cutter
Hazardous weather outlook, Apr 27, 5:09 AM CDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 509 AM CDT WED APR 27 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 509 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF THE REGION THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERAL PERIODS OF THUNDERSTORMS ARE LIKELY FRIDAY THROUGH SUNDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Apr 27, 5:57 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL HIGGINSVILLE 39.07N 93.72W
04/27/2016 E1.25 INCH LAFAYETTE MO TRAINED SPOTTER
VEHICLE DAMAGE
&&
LAFLINLocal storm report, Apr 27, 6:05 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL HIGGINSVILLE 39.07N 93.72W
04/27/2016 E2.00 INCH LAFAYETTE MO PUBLIC
ESTIMATED FROM PHOTO ON SOCIAL MEDIA
&&
LAFLINLocal storm report, Apr 27, 6:21 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL 1 E WAVERLY 39.21N 93.50W
04/27/2016 E1.00 INCH LAFAYETTE MO CO-OP OBSERVER
&&
LAFLINLocal storm report, Apr 27, 6:37 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 ESE MARCELINE 39.68N 92.88W
04/27/2016 E1.00 INCH CHARITON MO TRAINED SPOTTER
MOSTLY DIME BUT A FEW ISOLATED STONES UP TO QUARTER SIZE
&&
LAFLINLocal storm report, Apr 27, 6:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL MARSHALL 39.12N 93.20W
04/27/2016 E0.75 INCH SALINE MO TRAINED SPOTTER
ESTIMATED 40 TO 50 MPH WINDS
&&
LAFLINLocal storm report, Apr 27, 6:54 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL MARSHALL 39.12N 93.20W
04/27/2016 E1.25 INCH SALINE MO TRAINED SPOTTER
SIZE HAS INCREASED FROM LAST REPORT
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:43 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.